Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 7, NWS Tulsa, OK

February 11, 2019LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 11, 2019, 1:12 PM CST for LeFlore County, Oklahoma. It took effect at Feb 12, 2019, 5:36 AM CST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 11, 2019, 1:12 PM CST (19:12 UTC)
In effect from
Feb 12, 2019, 5:36 AM CST
Expired
Feb 12, 2019, 9:52 PM CST
In force
16 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.23 ft at Feb 12, 2019, 4:00 PM CST.

actionminormoderate10203002/1102/1202/1302/14
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

566 
WGUS44 KTSA 111912
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
112 PM CST Mon Feb 11 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-120311-
/O.NEW.KTSA.FL.W.0007.190212T1607Z-190213T1715Z/
/PANO2.1.ER.190212T1607Z.190213T0000Z.190213T1115Z.NO/
112 PM CST Mon Feb 11 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from Tuesday morning to Wednesday morning, or until the warning is 
  cancelled.
* At 12:30 PM Monday, the stage was 18.11 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage late Tuesday morning and continue to rise to near 30.0 
  feet by Tuesday evening. The river is expected to fall below flood 
  stage early Wednesday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
6 follow-up statements
249 
WGUS84 KTSA 120047
FLSTSA
Flood Statement
National Weather Service Tulsa OK
647 PM CST Mon Feb 11 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-120847-
/O.EXT.KTSA.FL.W.0007.190212T1103Z-190213T1617Z/
/PANO2.1.ER.190212T1103Z.190212T1800Z.190213T1017Z.NO/
647 PM CST Mon Feb 11 2019

The Flood Warning continues for
  The Poteau River near Panama.
* from late tonight to Wednesday morning, or until the warning is 
  cancelled.
* At  6:30 PM Monday, the stage was 24.28 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage early Tuesday morning and continue to rise to near 30.0
  feet by early Tuesday afternoon. The river is expected to fall 
  below flood stage early Wednesday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
765 
WGUS84 KTSA 121055
FLSTSA
Flood Statement
National Weather Service Tulsa OK
455 AM CST Tue Feb 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-121854-
/O.EXT.KTSA.FL.W.0007.190212T1136Z-190213T1617Z/
/PANO2.1.ER.190212T1136Z.190212T1800Z.190213T1017Z.NO/
455 AM CST Tue Feb 12 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until Wednesday morning, or until the warning is cancelled.
* At  4:30 AM Tuesday, the stage was 28.15 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage early this morning and continue to rise to near 30.0 
  feet by this afternoon. The river is expected to fall below flood 
  stage early Wednesday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
369 
WGUS84 KTSA 121315
FLSTSA
Flood Statement
National Weather Service Tulsa OK
715 AM CST Tue Feb 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-122115-
/O.EXT.KTSA.FL.W.0007.000000T0000Z-190213T1320Z/
/PANO2.1.ER.190212T1533Z.190213T0000Z.190213T0720Z.NO/
715 AM CST Tue Feb 12 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until Wednesday morning, or until the warning is cancelled.
* At  6:30 AM Tuesday, the stage was 28.50 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage late this morning and continue to rise to near 29.6 
  feet by this evening. The river is expected to fall below flood 
  stage Wednesday before dawn.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
854 
WGUS84 KTSA 122026
FLSTSA
Flood Statement
National Weather Service Tulsa OK
226 PM CST Tue Feb 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-130426-
/O.EXT.KTSA.FL.W.0007.000000T0000Z-190213T1600Z/
/PANO2.1.ER.190212T1621Z.190213T0000Z.190213T1000Z.NO/
226 PM CST Tue Feb 12 2019

...Flood Warning extended until Wednesday morning...

The Flood Warning continues for
  The Poteau River near Panama.
* until Wednesday morning, or until the warning is cancelled.
* At  1:30 PM Tuesday, the stage was 29.21 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 29.3 feet this evening. The river is expected to fall below 
  flood stage early Wednesday morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
395 
WGUS84 KTSA 130154
FLSTSA
Flood Statement
National Weather Service Tulsa OK
754 PM CST Tue Feb 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-130832-
/O.EXT.KTSA.FL.W.0007.000000T0000Z-190213T0832Z/
/PANO2.1.ER.190212T1621Z.190212T2200Z.190213T0232Z.NO/
754 PM CST Tue Feb 12 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until late tonight, or until the warning is cancelled.
* At 7:30 PM Tuesday, the stage was 29.09 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The Poteau River near Panama has crested and
  will continue falling to below flood stage this evening.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
359 
WGUS84 KTSA 130352
FLSTSA
Flood Statement
National Weather Service Tulsa OK
952 PM CST Tue Feb 12 2019

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-130422-
/O.CAN.KTSA.FL.W.0007.000000T0000Z-190213T0832Z/
/PANO2.1.ER.190212T1621Z.190212T2200Z.190213T0230Z.NO/
952 PM CST Tue Feb 12 2019

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At 9:30 PM Tuesday, the stage was 28.90 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage this evening.
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 11, 11:16 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 11, 11:16 AM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1116 AM CST Mon Feb 11 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

The current heaviest rain will come to an end within the first
couple of hours of the valid TAF period, but drizzle and light fog
will keep visibilities largely in the MVFR range. IFR ceilings
will continue as well. Additional showers and some thunderstorms
will develop ahead of the approaching cold front this evening and
into early tomorrow morning. Will continue the TEMPO groups at the
NE OK and far NW AR terminals for thunderstorms. Winds will
increase and become gusty from the west and northwest behind the
cold front tonight. VFR conditions will return after daybreak
tomorrow.

&&

.PREV DISCUSSION... /Issued 936 AM CST Mon Feb 11 2019/

..UPDATE...

DISCUSSION...
The main precipitation axis this morning is shifting into
northeast Oklahoma and western Arkansas, with a temporary lull in
activity expected through early afternoon across much of southeast
Oklahoma. Another increase in coverage is likely to occur
across parts of eastern Oklahoma late afternoon and into the
evening as the main upper system approaches, eventually spreading
eastward into western Arkansas tonight. Nonzero chance of an
isolated thunderstorm late this afternoon, but expect that the
greater chance of this will remain in the evening as previously
forecast. Main changes to the going forecast were to show drier
conditions through the rest of the morning and into the early
afternoon across much of southeast Oklahoma with a subsequent
increase during the late afternoon. Update already out.

PREV DISCUSSION... /Issued 528 AM CST Mon Feb 11 2019/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mainly IFR conditions expected through Today with conditions
improving later Tonight in the wake of the cold front that
is expected to move through this Evening into Tonight.

PREV DISCUSSION... /Issued 404 AM CST Mon Feb 11 2019/

DISCUSSION...
The areal coverage of rain is expected to increase over the next
few hours, and this will help to dissipate the fog that is
beginning to thicken up across the northwest part of our forecast
area. Thus will not issue a dense fog advisory at this time. If
the rain does not become as widespread as expected between now and
sunrise, an advisory may eventually be required.

As the main upper system and cold front approach this evening,
isolated thunderstorms will become possible, but instability looks
to be insufficient for severe storms. It appears all rain will end
before temperatures fall below freezing late tonight.

A major warmup is on tap for Wednesday and Thursday just ahead of
the next cold front. Much of the forecast area will see
temperatures warm into the 70s Thursday afternoon. With the warmer
temperatures and breezy south winds, fire danger will also be on
the rise Wednesday and Thursday.

Much colder weather will return for Friday into early next week. A
potential winter storm looks to affect the area just beyond this
forecast period, with multiple wintry precipitation types
appearing possible.

Stayed close to guidance temperatures the next couple days.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Feb 11, 12:46 PM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1246 PM CST Mon Feb 11 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1246 PM CST Mon Feb 11 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Late Tonight.

DISCUSSION...
Additional showers and isolated thunderstorms are expected to
develop across portions of western and central Oklahoma late this
afternoon and into early evening ahead of an approaching cold
front and surface low and move into parts of eastern Oklahoma and
western Arkansas this evening and overnight. Severe thunderstorms
are not expected.

Winds will shift to the west and northwest and increase in speed
following the cold frontal passage late tonight. Wind gusts up to
30 mph are expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY THROUGH SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Rapid fire spread potential will become more of a concern toward
the middle of the week, as winds increase and temperatures warm
into the 60s and possibly 70s ahead of a late week cold front.
Behind the front, gusty northerly winds could continue fire
weather danger through the end of the work week.

weather.gov/tulsa contains additional information.

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.